Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at May 6, 2021, 4:27 PM EDT for Fountain County, Indiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2021, 4:27 PM EDT (20:27 UTC)
- Expired
- May 6, 2021, 5:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Indianapolis, IN
County Fountain County, IN
The radar
The Indianapolis radar (KIND), 94 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1453 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
133
WWUS83 KIND 062027
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
427 PM EDT Thu May 6 2021
INZ035-036-044-062100-
Montgomery-Fountain-Parke-
427 PM EDT Thu May 6 2021
...A STRONG THUNDERSTORM WILL AFFECT FOUNTAIN...NORTH CENTRAL PARKE
AND NORTHWESTERN MONTGOMERY COUNTIES...
At 426 PM EDT, a strong thunderstorm was located near Veedersburg, or
16 miles east of Danville, moving southeast at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Veedersburg, Waynetown, Hillsboro, Kingman, New Richmond, Wingate,
Newtown, Mellott, Wallace and Yeddo.
This includes Interstate 74 between mile markers 8 and 28.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4004 8743 4006 8742 4009 8741 4027 8725
4023 8709 4021 8709 4021 8704 4019 8694
3985 8715 4003 8744
TIME...MOT...LOC 2026Z 303DEG 28KT 4008 8731
$$
TDUDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at May 6, 2:48 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 6, 2:48 PM EDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 248 PM EDT Thu May 6 2021 .Mesoscale Update... Issued at 248 PM EDT Thu May 6 2021 Convection is beginning to become more widespread and intense over portions of north central and central Illinois where instability has been the highest. Latest Hi-Res guidance is showing a skinny CAPE profile with around 1000 J/kg of instability over the area. Over central Indiana, the round of showers that continues to move through the area has stabilized the near surface airmass which is limiting the instability and preventing intensification of the rain. Expectations going forward are that there may be some modest recovery in instability with partial clearing of clouds, but nothing more than 400-600 J/kg which will stunt the upscale growth of the thunderstorms. Over in central Illinois where that near surface layer is nearly dry adiabatic and located along the frontal boundary, a few landspout tornadoes are possible over the next several hours, but as these storms move into Indiana, that threat should diminish. The primary threats continue to be frequent lightning and small hail with the stronger storms perhaps producing some severe hail or damaging winds. The best chances for those strongest storms looks to be from 4 to 8 PM. Storms that impact the southwestern counties will have the longest residence time in the more unstable air which give the best chances for allowing growth significant enough for severe hail or wind gusts. && .Short Term...(This evening through Friday night) Issued at 248 PM EDT Thu May 6 2021 For latest thoughts on the ongoing showers and storms, see the latest mesoscale update above. Going into the late evening and overnight hours, showers will gradually come to an end as the front exits the area by midnight. The moist air aloft associated with the frontal system will also quickly exit the area allowing for clearing across the southern portions of the forecast area with some clouds persisting across the north where some mid level moisture transport should allow for continued cloud cover. Lows tonight look to drop into the upper 30s which should be warm enough to prevent any frost except in extremely favored cool and sheltered locations. During the daytime hours tomorrow, a series of weak vort maxes will continue to circulate around the more broad trough which should lead to some isolated rain showers. Dry adiabatic lapse rates are expected up to around 775mb which should also allow for the mixing down of winds associated with a weak LLJ. Not expecting anything much more than 20-25 mph with occasional gusts to 30 mph. With these steep lapse rates and the relatively steep lapse rates above a weak capping inversion, a rumble of thunder or two can't be ruled out tomorrow afternoon with graupel possible across the northeastern counties where the vort max is expected to be strongest along with the coolest temperatures aloft. With the dry surface air and clearing skies Friday night, lows may fall locally into the mid 30s and possibly even lower in localized areas. Frost looks probable across the northeastern counties which are expected to remain the coldest. Will hold off on any headlines to avoid confusion that it could possibly be tonight, along with waiting until confidence on where the more widespread frost can increase. && .Long Term...(Saturday through Thursday) Issued at 248 PM EDT Thu May 6 2021 ...HEAVY RAINFALL POSSIBLE SATURDAY NIGHT THROUGH SUNDAY... Surface high pressure ridge should keep central Indiana dry through Saturday morning. However, by Saturday afternoon, a warm front extending from surface low pressure over Kansas, will set up across the Tennessee Valley and the Ozarks. The atmosphere will begin to saturate from the top down over our southwestern half of counties during the afternoon Saturday, on the north side of the front within isentropic lift on the 300K level. This supports afternoon chance PoPs there. By Saturday night, strong 300K isentropic lift and deep moisture / level low condensation pressure deficits 10 millibars or less/ will spread quickly northeast over all of central Indiana. This will result in widespread rain Saturday night and Sunday. Precipitable water amounts will reach 1.25 to 1.5 degrees /slightly above the 75th percentile for the time of the year/ by Sunday afternoon. In addition, upper jet streak over the eastern Great Lakes and another over the southern Plains will place central Indiana in a favorable area for enhanced rainfall. Although, instability will be weak at best, degree of insentropic lift supports a rumble or two of thunder on Sunday, mainly over the southern half. The rain will start exiting southeast Sunday night into Monday morning as the system moves east into the Appalachians and surface high pressure starts to build in from Manitoba and northwestern Ontario. This and zonal flow aloft should keep the weather dry but cool through next Tuesday. After that, the next chance of rain looks to be Tuesday night into Wednesday as an upper trough moves in from the northwest. Spacial and temporal models discrepancies and lack of a significant surface system and rich Gulf inflow preclude more than small chances over all or parts of central Indiana though late next week. Influence of Canadian high pressure will yield below normal temperatures throughout the long term, with afternoon highs only in the 50s over some northern locales this weekend and Monday. && .Aviation...(18Z TAF Issuance) Issued at 1231 PM EDT Thu May 6 2021 IMPACTS: - MVFR cigs and vsbys from showers and storms this afternoon, brief IFR in heavier showers. - Isolated to scattered lightning with showers, graupel and small hail likely in stronger showers and storms. - Winds gradually shifting from west to northwest late today, becoming more westerly again tomorrow afternoon. DISCUSSION: VFR conditions will deteriorate into MVFR to IFR conditions as convection moves through this afternoon. No thunder initially expected with this initial round, but by later this afternoon isolated to scattered storms expected. Small hail is likely in stronger storms. Showers will come to an end shortly after 00Z with dry weather and clearing skies afterwards. Gusty winds to return tomorrow afternoon. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale...White Short Term...White Long Term...Koch Aviation...White
Hazardous weather outlook, May 6, 3:13 PM EDT, 1 hour 14 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 313 PM EDT Thu May 6 2021 INZ021-028>031-035>049-051>057-060>065-067>072-071915- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 313 PM EDT Thu May 6 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms will continue into the early evening hours. The stronger storms may be capable of small hail and gusty winds. Isolated severe storms, capable of producing large hail and damaging winds, are possible across southwestern Indiana. Storm motion is expected to be from the west at 30-35 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Moderate to heavy rainfall, and widely scattered thunderstorm activity, is likely Saturday night through Sunday that could lead to some localized flooding. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather this evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, May 6, 3:38 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
338 PM EDT Thu May 6 2021
INZ028-062015-
Warren-
338 PM EDT Thu May 6 2021
...40 MPH WINDS AND PENNY SIZED HAIL MOVING INTO WARREN COUNTY...
At 337 PM EDT, a strong thunderstorm was located 7 miles east of
Hoopeston, or 15 miles southeast of Milford, moving east at 30 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Williamsport, Pine Village, Rainsville, Tab and Pence.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4048 8752 4047 8709 4046 8709 4033 8716
4031 8724 4028 8728 4033 8753
TIME...MOT...LOC 1937Z 281DEG 27KT 4044 8753
AWSpecial weather statement, May 6, 4:27 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
427 PM EDT Thu May 6 2021
INZ035-036-044-062100-
Montgomery-Fountain-Parke-
427 PM EDT Thu May 6 2021
...A STRONG THUNDERSTORM WILL AFFECT FOUNTAIN...NORTH CENTRAL PARKE
AND NORTHWESTERN MONTGOMERY COUNTIES...
At 426 PM EDT, a strong thunderstorm was located near Veedersburg, or
16 miles east of Danville, moving southeast at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Veedersburg, Waynetown, Hillsboro, Kingman, New Richmond, Wingate,
Newtown, Mellott, Wallace and Yeddo.
This includes Interstate 74 between mile markers 8 and 28.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4004 8743 4006 8742 4009 8741 4027 8725
4023 8709 4021 8709 4021 8704 4019 8694
3985 8715 4003 8744
TIME...MOT...LOC 2026Z 303DEG 28KT 4008 8731
TDUDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 3:38 PM EDT | Special Weather Statement | IND | Warren | 37 min |
| May 6, 5:05 PM EDT | Special Weather Statement | IND | Boone, Montgomery, Putnam | 40 min |
| May 6, 5:57 PM EDT | Special Weather Statement | IND | Clay, Hendricks, Marion, Monroe, Morgan, Owen | 48 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.